MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1883519HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.  a follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the blade was broken/damaged on normal use during the endoscopic sinus surgery.There were no broken pieces remain inside the patient's body.The product was used for the first time and the procedure was completed with a back up product.There was no intervention planned or performed.There was no delay with the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on the device.The inner assembly pulled out freely and visually, the spiral wrap broke at the proximal end that would have resulted in the reported event.The break point showed the spiral wrap was twisted in on itself in a clockwise direction which is consistent with excess torsional load.The inner tip moved freely therefore it was not the source of the torsional load.The middle assembly spun freely by hand.The distal side of the locking area on the rotating hub was deformed in such a way that indicates bending or prying the blade while in the handpiece.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9400358
Report Number1045254-2019-00646
Device Sequence Number1712023
Product Code EQJ
UDI-Device Identifier00885074080659
UDI-Public00885074080659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1883519HR
Device Catalogue Number1883519HR
Device Lot NumberHG39XE6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1